Alert archive / Alabama / Freeze Warnings in 2006
Freeze Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Oct 23, 2006, 1:29 PM CDT for 21 counties in Alabama. It took effect at Oct 24, 2006, 3:00 AM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2006, 1:29 PM CDT (18:29 UTC)
- In effect from
- Oct 24, 2006, 3:00 AM CDT
- Expired
- Oct 24, 2006, 4:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Birmingham, AL
All 21 counties
Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 47 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -305 m²/s²
- 0-3 km storm-relative helicity
- -202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Oct 23, 10:38 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 23, 10:38 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1038 AM CDT MON OCT 23 2006 .UPDATE...MORNING UPDATE. && .DISCUSSION...STRONG COLD ADVECTION STILL IN PLACE IN THE LOW LEVELS...AND TEMPERATURES ARE ALREADY BELOW HOURLY FORECASTS. THICKNESS SCHEMES FOR 1000-850 ALSO INDICATE TEMPERATURES WILL BE COOLER THAN EXPECTED. DROPPED HIGH TEMPS ROUGHLY 2 TO 4 DEGREES ACROSS THE ENTIRE FORECAST AREA...AND ADJUSTED HOURLY TEMPERATURES APPROPRIATELY. FEW CU FORMING ACROSS FAR EASTERN COUNTIES AND HIGHER TERRAIN...BUT WILL LEAVE MOSTLY SUNNY WORDING IN FOR NOW. WINDS ARE JUST BEGINNING TO PICK UP...AND AS TEMPERATURES WARM INTO THE LOWER 50S ACROSS THE AREA...WE SHOULD BEGIN TO MIX PLENTY OF MOMENTUM FROM ABOVE. STRONGEST WINDS WILL BE EAST OF I-65. OTHERWISE...NO SIGNIFICANT CHANGES MADE TO THE FORECAST...AND A MOSTLY SUNNY AND BRISK FALL DAY WILL BE HAD BY ALL. ZONES ALREADY SENT. JD/81 && .AVIATION...DISCUSSION FOR 12Z TAFS. HIGH PRESSURE REMAINS ACROSS ALL OF CENTRAL ALABAMA FOR THE NEXT 24 HOURS. VFR CONDITIONS ARE ANTICIPATED THE ENTIRE PERIOD. NORTHWEST WINDS WILL BECOME SUSTAINED BETWEEN 11 AND 15 KTS...WITH A FEW GUSTS AS HIGH AS 23 KTS...FROM 15-16Z UNTIL 23-00Z. 75/LINHARES && .FIRE WEATHER... AS A RESULT OF LOWERING THE FORECAST HIGH TEMPERATURES FOR TODAY... ESPECIALLY IN EASTERN ALABAMA...RELATIVE HUMIDITY READINGS SHOULD STAY ABOVE THE THRESHOLD OF 30 PERCENT IN MOST LOCATIONS. HOWEVER...SINCE THE HUMIDITIES ARE GENERALLY LOW...AND THERE IS THE ADDED FIRE DANGER DUE TO THE GUSTY WINDS...WILL GO AHEAD AND LEAVE THE RED FLAG WARNING AS IS. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON FOR BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT FOR ALL OF CENTRAL ALABAMA. FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- &&
Hazardous weather outlook, Oct 23, 6:20 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 620 AM CDT MON OCT 23 2006 ALZ011>015-017>050-241120- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 620 AM CDT MON OCT 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THROUGH 6 PM... ...A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM THROUGH 6 PM... ...A FREEZE WATCH IN IN EFFECT FOR TONIGHT... THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITIES...DRY GROUND CONDITIONS...AND WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS WILL PROMOTE POTENTIALLY HAZARDOUS BURNING CONDITIONS. THIS WILL CAUSE RED FLAG WARNING CONDITIONS FROM 11 AM THROUGH 6 PM. WITH WINDS IN THIS RANGE BOATERS WILL HAVE A ROUGH GO ON AREA LAKES AND WATERWAYS TODAY. A LAKE WIND ADVISORY IS IN EFFECT FROM 11 AM THROUGH 6 PM. LASTLY...LOW TEMPERATURES ARE FORECAST TO DIP NEAR AND POSSIBLY BELOW THE FREEZING MARK ACROSS MANY AREAS OF NORTH AND CENTRAL ALABAMA EARLY TUESDAY MORNING. THESE FREEZING CONDITIONS WILL OCCUR IN THE NORMALLY COLDER PROTECTED VALLEY LOCATIONS OF NORTH AND EAST CENTRAL ALABAMA...BUT GENERALLY WILL NOT AFFECT THE LARGER CITIES. IN ADDITION TO NEAR FREEZING TEMPERATURES...AREAS OF FROST WILL BE LIKELY AND MORE WIDESPREAD. PRECAUTIONS SHOULD BE TAKEN FOR SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:42 PM CDT | Freeze Watch | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more | 18 hr |
| Oct 23, 3:53 AM CDT | Red Flag Warning | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more | 14 hr |
| Oct 23, 4:42 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Oct 23, 1:29 PM CDT | Frost Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 12 more | 15 hr |
Nearby
Freeze Warnings in Alabama, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.